Alert archive / California / Frost Advisories in 2005

Frost Advisory 2, NWS San Diego, CA

December 5, 2005Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Dec 5, 2005, 11:18 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 6, 2005, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2005, 11:18 AM PST (19:18 UTC)
In effect from
Dec 6, 2005, 12:00 AM PST
Expired
Dec 6, 2005, 8:00 AM PST
In force
8 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2005-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2005-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3992 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 051918
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1118 AM PST MON DEC 5 2005

...FROST ADVISORY FOR THE SAN DIEGO COUNTY INLAND VALLEYS...THE
INLAND EMPIRE AND THE COACHELLA VALLEY FROM MIDNIGHT TONIGHT UNTIL
8 AM TUESDAY...

.A DRY AIR MASS ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURE TONIGHT TO FALL INTO THE LOW 30S WITH ISOLATED
TEMPERATURES NEAR 28 DEGREES.

CAZ048-050-061-060330-
/O.NEW.KSGX.FR.Y.0002.051206T0800Z-051206T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
1118 AM PST MON DEC 5 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
TUESDAY FOR THE SAN DIEGO COUNTY INLAND VALLEYS...THE INLAND
EMPIRE AND THE COACHELLA VALLEY.

WIDESPREAD AREAS OF FROST ARE LIKELY BY TUESDAY MORNING. GROWERS
OF FROST SENSITIVE CROPS OR PLANTS SHOULD TAKE PROTECTIVE
MEASURES. POTTED PLANTS CAN BE MOVED INDOORS FOR PROTECTION.
PLANTS THAT CANNOT BE MOVED CAN BE COVERED UP WITH NEWSPAPERS OR
ANY NON-TRANSPARENT PLASTIC TARP. TRANSPARENT PLASTIC TARP SHOULD
NOT BE USED TO COVER PLANTS AS IT WILL ALLOW HEAT TO ESCAPE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

WHITLOW
2 follow-up statements
000 
WWUS76 KSGX 060313
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
713 PM PST MON DEC 5 2005

...FROST ADVISORY FOR THE SAN DIEGO COUNTY INLAND VALLEYS...THE
INLAND EMPIRE AND THE COACHELLA VALLEY FROM MIDNIGHT TONIGHT
UNTIL 8 AM TUESDAY...

.A DRY AIR MASS ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURE TONIGHT TO FALL INTO THE LOW 30S WITH ISOLATED
TEMPERATURES NEAR 28 DEGREES.

CAZ048-050-061-061600-
/O.CON.KSGX.FR.Y.0002.051206T0800Z-051206T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
713 PM PST MON DEC 5 2005

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST TUESDAY. 

WIDESPREAD AREAS OF FROST ARE LIKELY BY TUESDAY MORNING. GROWERS
OF FROST SENSITIVE CROPS OR PLANTS SHOULD TAKE PROTECTIVE
MEASURES. POTTED PLANTS CAN BE MOVED INDOORS FOR PROTECTION.
PLANTS THAT CANNOT BE MOVED CAN BE COVERED UP WITH NEWSPAPERS OR
ANY NON-TRANSPARENT PLASTIC TARP. TRANSPARENT PLASTIC TARP SHOULD
NOT BE USED TO COVER PLANTS AS IT WILL ALLOW HEAT TO ESCAPE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

SGX
000 
WWUS76 KSGX 061609
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
809 AM PST TUE DEC 6 2005

...FROST ADVISORY EXPIRED AT 800 AM...

.TEMPERATURES WILL CONTINUE TO INCREASE THIS MORNING. ANOTHER COLD
NIGHT IS EXPECTED TONIGHT WITH PATCHY FROST POSSIBLE. HOWEVER...IT
WILL NOT BE QUITE AS COLD AS THE LAST 2 NIGHTS.

CAZ048-050-061-061715-
/O.EXP.KSGX.FR.Y.0002.000000T0000Z-051206T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
809 AM PST TUE DEC 6 2005

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

MAXWELL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 5, 9:30 AM PST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 5, 9:30 AM PST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST MON DEC 5 2005

.SYNOPSIS...OFFSHORE FLOW WILL WEAKEN TODAY. A WEAK OFFSHORE FLOW
WILL CONTINUE FOR THE NEXT SEVERAL DAYS. WEAK HIGH PRESSURE ALOFT
WILL REMAIN ABOUT THE SAME THROUGH WEDNESDAY. A TROUGH WILL DEEPEN
INTO THE STATE THURSDAY WITH AN UPPER LEVEL LOW DROPPING INTO
NORTHERN CALIFORNIA. THE LOW IS FORECAST TO MOVE SOUTHEAST SATURDAY.
THE LOW WILL BRING SOME MID AND HIGH CLOUDS OVER THE AREA THURSDAY
AND FRIDAY. IT WILL BE COLD AGAIN TONIGHT THROUGH TUESDAY MORNING.
HIGH PRESSURE ALOFT WILL INCREASE OVER THE STATE SUNDAY AND MONDAY
WITH AN OFFSHORE FLOW.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

OFFSHORE FLOW ABOUT 10 MB THIS MORNING TO TPH AND DROPPING. WINDS
DECREASING AND EXPECT LOCAL BREEZY CONDITIONS AT TIMES FOR THE NEXT
SEVERAL DAYS AS A WEAK OFFSHORE FLOW WILL CONTINUE. HIGH PRESSURE
ALOFT GOES THROUGH SOME MINOR FLUCTUATIONS THROUGH WED. A TROUGH
DEEPENS INTO THE STATE THU WITH AN UPPER LEVEL LOW NEAR OR OVER
NORTHERN CALIFORNIA. GFS MODES HAS BEEN ALL OVER THE PLACE WITH THE
LOW AND IT STILL REMAINS TO BE SEEN WHERE IT WILL ACTUALLY END UP.
LATEST GFS BRINGS SOME LIGHT QPF DOWN INTO THE NORTHERN PART OF OUR
AREA BUT WILL JUST GO FOR MOSTLY CLOUDY THU AND THU NIGHT FOR NOW.
HIGH PRESSURE ALOFT MOVES OVER THE STATE SUN AND MON WITH A WEAK TO
MODERATE OFFSHORE FLOW. ECMWF 5/00Z RUN STILL KEEPS LOW MOVING
THROUGH JUST SOUTH OF POINT CONCEPTION...CONFIDENCE RATHER LOW AFTER
WED. COLD TEMPERATURES TONIGHT AND TUE MORNING COULD LEAD TO SOME
FROST PROBLEMS IN THE INLAND VALLEYS AND COACHELLA VALLEY AND WILL
PROBABLY ISSUE A FROSTS ADVISORY FOR THOSE AREAS. WINDS SHOULD BE
CALM MOST OF THOSE AREAS BY LATE TONIGHT. COULD ALSO BE SAME
SITUATION FOR TUE NIGHT THROUGH WED MORNING.

&&

.AVIATION...
VFR CONDITIONS UNTIL FURTHER NOTICE. SOME WINDS THIS MORNING IN THE
STANDARD LOCATIONS IN THE LEE OF MTNS AND SOUTH OR WEST SLOPES OF
MTNS. THAT WILL CAUSE SOME TURBULENCE WITH UPDRAFTS OR DOWNDRAFTS
AND LLWS THROUGH MIDDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IN EFFECT UNTIL 6 PM PST TUESDAY FOR MAINLY INLAND
VALLEYS AND MOUNTAINS...SEE LAXRFWSGX.

&&

PUBLIC...WHITLOW
AVIATION/MARINE...MM
Hazardous weather outlook, Dec 5, 9:15 AM PST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PST MON DEC 5 2005

CAZ042-048-050-055-056-057-058-061200-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
915 AM PST MON DEC 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
THE MOUNTAINS...VALLEYS...AND COASTAL PLAINS
OF EXTREME SOUTHWESTERN CALIFORNIA.

A WEAK OFFSHORE FLOW WILL CONTINUE FOR THE NEXT SEVERAL DAYS WITH
LOW RELATIVE HUMIDITY THROUGH TUESDAY AFTERNOON...WHICH WILL
CONTINUE THE INCREASED FIRE DANGER.

.DAY ONE... TODAY THROUGH TONIGHT.
RED FLAG WARNING CONTINUES. SEE LAXRFWSGX.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.
RED FLAG WARNING IN EFFECT UNTIL 6 PM PST TUESDAY. SEE LAXRFWSGX.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SGX

Nearby

Frost Advisories in California, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.